Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 23, NWS Seattle, WA

December 9, 2015San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Dec 9, 2015, 2:34 PM PST for San Juan County, Washington. It took effect at Dec 10, 2015, 2:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 2:34 PM PST (22:34 UTC)
In effect from
Dec 10, 2015, 2:00 AM PST
Expired
Dec 10, 2015, 7:00 PM PST
In force
17 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS76 KSEW 092234
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 PM PST WED DEC 9 2015

WAZ516-517-100715-
/O.UPG.KSEW.HW.A.0008.151210T0800Z-151211T0200Z/
/O.NEW.KSEW.WI.Y.0023.151210T1000Z-151211T0300Z/
NORTH COAST-CENTRAL COAST-
234 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL
  GUSTS TO 50 MPH ARE LIKELY TO DEVELOP OVERNIGHT TONIGHT THEN
  SHIFT TO SOUTHWEST AROUND DAYBREAK THURSDAY MORNING WITH A
  FRONT. IT WILL BE WINDY AT TIMES THROUGH THE DAY THURSDAY WITH
  STRONG ONSHORE FLOW BEHIND THE FRONT AND A DEEP LOW PRESSURE
  SYSTEM JUST OFFSHORE.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 50 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

WAZ001-503-506-507-510-100715-
/O.NEW.KSEW.WI.Y.0023.151210T1200Z-151211T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
234 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. 

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45
  MPH ARE LIKELY TO DEVELOP LATE TONIGHT WITH WINDY CONDITIONS AT
  TIMES THROUGH WEDNESDAY EVENING.

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK
  HARBOR...ANACORTES.

* TIMING...IT WILL BE WINDY AT TIMES STARTING LATE TONIGHT
  THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 45 MPH ARE EXPECTED IN THE NORTH PART OF THE INTERIOR OF
WESTERN WASHINGTON ON THURSDAY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$
5 follow-up statements
551 
WWUS76 KSEW 092234 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
234 PM PST WED DEC 9 2015

WAZ516-517-100715-
/O.UPG.KSEW.HW.A.0008.151210T0800Z-151211T0200Z/
/O.NEW.KSEW.WI.Y.0023.151210T1000Z-151211T0300Z/
NORTH COAST-CENTRAL COAST-
234 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL
  GUSTS TO 50 MPH ARE LIKELY TO DEVELOP OVERNIGHT TONIGHT THEN
  SHIFT TO SOUTHWEST AROUND DAYBREAK THURSDAY MORNING WITH A
  FRONT. IT WILL BE WINDY AT TIMES THROUGH THE DAY THURSDAY WITH
  STRONG ONSHORE FLOW BEHIND THE FRONT AND A DEEP LOW PRESSURE
  SYSTEM JUST OFFSHORE.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 50 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

WAZ001-503-506-507-510-100715-
/O.COR.KSEW.WI.Y.0023.151210T1200Z-151211T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
234 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. 

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45
  MPH ARE LIKELY TO DEVELOP LATE TONIGHT WITH WINDY CONDITIONS AT
  TIMES THROUGH THURSDAY EVENING.

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK
  HARBOR...ANACORTES.

* TIMING...IT WILL BE WINDY AT TIMES STARTING LATE TONIGHT THROUGH
  THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 45 MPH ARE EXPECTED IN THE NORTH PART OF THE INTERIOR OF
WESTERN WASHINGTON ON THURSDAY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$
951 
WWUS76 KSEW 100604
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1004 PM PST WED DEC 9 2015

WAZ516-517-101300-
/O.CON.KSEW.WI.Y.0023.151210T1000Z-151211T0300Z/
NORTH COAST-CENTRAL COAST-
1004 PM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM PST THURSDAY...

* WINDS AND TIMING...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL 
  GUSTS TO 50 MPH ARE LIKELY TO DEVELOP OVERNIGHT TONIGHT THEN 
  SHIFT TO SOUTHWEST AROUND DAYBREAK THURSDAY MORNING WITH A FRONT. 
  IT WILL BE WINDY AT TIMES THROUGH THE DAY THURSDAY WITH STRONG 
  ONSHORE FLOW BEHIND THE FRONT AND A DEEP LOW PRESSURE SYSTEM JUST 
  OFFSHORE. 

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
50 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

WAZ001-503-506-507-510-101300-
/O.CON.KSEW.WI.Y.0023.151210T1200Z-151211T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
1004 PM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH 
  ARE LIKELY TO DEVELOP LATE TONIGHT WITH WINDY CONDITIONS AT TIMES 
  THROUGH THURSDAY EVENING. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES. 

* TIMING...IT WILL BE WINDY AT TIMES STARTING LATE TONIGHT THROUGH 
  THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
45 MPH ARE EXPECTED IN THE NORTH PART OF THE INTERIOR OF WESTERN
WASHINGTON ON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE.

&&

$$
295 
WWUS76 KSEW 101108
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
308 AM PST THU DEC 10 2015

WAZ555-101800-
/O.EXB.KSEW.WI.Y.0023.151210T1108Z-151210T1800Z/
EAST PUGET SOUND LOWLANDS-
308 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WIND...SOUTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO
  55 MPH.

* SOME AFFECTED LOCATIONS...NORTH BEND...ENUMCLAW...BUCKLEY.

* TIMING...EARLY THIS MORNING UNTIL ABOUT 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
45 MPH ARE EXPECTED. STRONGEST WINDS WILL BE NEAR THE ENTRANCE TO
SNOQUALMIE PASS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE.

&&

$$

WAZ516-517-101915-
/O.CON.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
NORTH COAST-CENTRAL COAST-
308 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL
  GUSTS TO 55 MPH WILL SHIFT TO SOUTHWEST DURING THE EARLY MORNING
  HOURS. IT WILL CONTINUE TO BE WINDY THROUGH THE DAY AS A DEEP
  LOW PRESSURE SYSTEM MOVES BY TO THE WEST.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 35 MPH WITH LOCAL WIND GUSTS
TO 55 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

WAZ001-503-506-507-510-101915-
/O.CON.KSEW.WI.Y.0023.151210T1200Z-151211T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
308 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45
  MPH. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK
  HARBOR...ANACORTES...AND EVERETT. 

* TIMING...THIS MORNING THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
45 MPH ARE EXPECTED IN THE INTERIOR LOWLANDS FROM EVERETT
NORTHWARD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL
POWER OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
462 
WWUS76 KSEW 101752
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
952 AM PST THU DEC 10 2015

WAZ555-101900-
/O.CAN.KSEW.WI.Y.0023.000000T0000Z-151210T1800Z/
EAST PUGET SOUND LOWLANDS-
952 AM PST THU DEC 10 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

EAST PRESSURE GRADIENTS RELAXED.

$$

WAZ517-110000-
/O.UPG.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
/O.NEW.KSEW.HW.W.0009.151210T1752Z-151211T0000Z/
CENTRAL COAST-
952 AM PST THU DEC 10 2015

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTHWEST WINDS OF 30 TO 45 MPH WITH LOCAL
  GUSTS TO 65 MPH EASING SOMEWHAT IN THE AFTERNOON.

* SOME AFFECTED LOCATIONS...HOQUIAM...OCEAN SHORES...WESTPORT.

* IMPACTS...DAMAGING WINDS ARE EXPECTED WITH POWER OUTAGES. STAY
  AWAY FROM TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ516-110000-
/O.CON.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
NORTH COAST-
952 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL 
  GUSTS TO 55 MPH WILL SHIFT TO SOUTHWEST DURING THE EARLY MORNING 
  HOURS. IT WILL CONTINUE TO BE WINDY THROUGH THE DAY AS A DEEP LOW 
  PRESSURE SYSTEM MOVES BY TO THE WEST. 

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 35 MPH WITH LOCAL WIND GUSTS TO
55 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

WAZ001-503-506-507-510-110000-
/O.CON.KSEW.WI.Y.0023.000000T0000Z-151211T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
952 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 
  MPH. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES...AND EVERETT. 

* TIMING...THIS MORNING THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
45 MPH ARE EXPECTED IN THE INTERIOR LOWLANDS FROM EVERETT NORTHWARD.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED
TREE LIMBS ARE POSSIBLE.

&&

$$
531 
WWUS76 KSEW 102232
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
232 PM PST THU DEC 10 2015

WAZ517-110300-
/O.CAN.KSEW.HW.W.0009.000000T0000Z-151211T0000Z/
/O.EXA.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
CENTRAL COAST-
232 PM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

* WINDS AND TIMING...SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCAL
  GUSTS TO 45 MPH WILL EASE THIS EVENING.

* SOME AFFECTED LOCATIONS...OCEAN SHORES...WESTPORT...QUINAULT
  INDIAN NATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 45 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL POWER OUTAGES AND
DOWNED TREE LIMBS ARE POSSIBLE.

&&



$$

WAZ001-503-506-507-510-110300-
/O.EXT.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
232 PM PST THU DEC 10 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WIND...SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 
  MPH. 

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...OAK 
  HARBOR...ANACORTES...AND EVERETT. 

* TIMING...THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS TO
45 MPH ARE EXPECTED IN THE INTERIOR LOWLANDS FROM EVERETT NORTHWARD.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED
TREE LIMBS ARE POSSIBLE.

&&

$$

WAZ516-110300-
/O.CON.KSEW.WI.Y.0023.000000T0000Z-151211T0300Z/
NORTH COAST-
232 PM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCAL
  GUSTS TO 45 MPH WILL EASE THIS EVENING.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT 20 TO 30 MPH WITH LOCAL WIND GUSTS
TO 45 MPH ARE EXPECTED ON THE COAST THURSDAY. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. LOCAL POWER OUTAGES AND DOWNED TREE LIMBS ARE
POSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 9:10 AM PST, 5 hours 24 minutes earlier.

Area forecast discussion, Dec 9, 9:10 AM PST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST WED DEC 9 2015

.SYNOPSIS...FLOOD WARNINGS CONTINUE ON A NUMBER OF RIVERS IN WESTERN
WASHINGTON. ANOTHER VIGOROUS FRONT WILL MOVE THROUGH THE AREA LATE
TONIGHT AND THURSDAY MORNING. COASTAL FLOODING IS POSSIBLE ON THE
COAST AROUND HIGH TIDE THURSDAY AND FRIDAY. ANOTHER STRONG FRONT
WILL MOVE THROUGH THE AREA ON SATURDAY.

&&

.SHORT TERM...WESTERN WA IS IN THE COOL SHOWERY AIR BETWEEN WEATHER
SYSTEMS TODAY. THE FLURRY OF THUNDERSTORMS AROUND DAYBREAK HAS
DIMINISHED BUT IT WILL BE AWHILE BEFORE THE BLUSTERY WINDS SUBSIDE
AS THE LOW PRESSURE TROUGH FILLS AND MOVES INLAND OVER BRITISH
COLUMBIA. THE FRONT AND LOW PRESSURE SYSTEM IS ALREADY WELL DEVELOPED
OFFSHORE. RAIN WITH THIS NEXT SYSTEM SPREADS TO NORTHERN CALIF AND
OREGON LATE THIS EVENING AND INTO WRN WA AFTER MIDNIGHT AND THE
BLUSTERY FRONTAL PASSAGE WILL OCCUR BY DAYBREAK THURSDAY OVER
SOUTHWEST WA AND THE COAST. THERE IS A HIGH WIND WATCH UP FOR THE
COAST FOR THIS FRONT AND THE WINDS ASSOCIATED WITH THE DEEP LOW.
THE LOW PRESSURE AREA WILL BE FAIRLY STATIONARY THURSDAY AFTERNOON
AND NIGHT...SOUTHWEST OF VANCOUVER ISLAND...AND IT WILL WEAKEN
THURSDAY NIGHT AND FRIDAY AND THEN COME ASHORE AS A TROUGH ROTATES
ABOUT THE LOW AND ARRIVES ON THE WA AND ORE COAST MIDDAY FRI. SHOWERS
SHOULD TAPER OFF FRIDAY NIGHT AND THEN THE NEXT VIGOROUS FRONTAL
SYSTEM ARRIVES DURING THE DAY SATURDAY.

.LONG TERM...THE EXTENDED FORECAST FOR SUNDAY ONWARD WILL BE A
LITTLE QUIETER AS A TROUGH DEVELOPS OVER THE INTERMOUNTAIN WEST.
SYSTEMS DRIVING SOUTHEAST ALONG THE COAST WILL GIVE SHOWERS AT
TIMES...AND SNOW LEVELS WILL FALL TO 1500 TO 2000 FEET AS WE GET TO
THE MIDDLE OF NEXT WEEK. THE GFS AND ECMWF BOTH BRING SOME CHANCE
FOR SPOTTY LOWLAND SNOW SHOWERS AT TIMES BY MIDWEEK...BUT CONFIDENCE
IN THE MODELS IS NOT HIGH ENOUGH TO MOVE THE FORECAST IN THAT
DIRECTION YET. ALBRECHT

&&

.AVIATION...STRONG MOIST WESTERLY FLOW ALOFT WILL CONTINUE TODAY
THEN TURN SOUTHERLY TONIGHT AS A STRONG FRONT APPROACHES. AT THE
SURFACE STRONG ONSHORE FLOW WILL EASE TODAY. SKIES WILL BE CLOUDY
TODAY WITH SUN BREAKS. THE AIR MASS IS SLIGHTLY UNSTABLE WITH
SCATTERED SHOWERS. CONDITIONS WILL BE MOSTLY LOW END VFR OR MVFR.

KSEA...DISCUSSION ABOVE APPLIES. MVFR CEILINGS WITH OCCASIONAL VFR.
WIND SW 20G30KT EASING TO 10G15KT IN THE AFTERNOON. CHB

&&

.MARINE...STRONG ONSHORE FLOW WILL EASE THIS AFTERNOON. HAD TO ISSUE
A GALE WARNING FOR THE NORTH INTERIOR WATERS THIS MORNING. OVER
INLAND WATERS WINDS SHOULD EASE BELOW GALE THIS AFTERNOON. ANOTHER
STRONG SYSTEM WILL APPROACH THE COAST TONIGHT AND WILL PROBABLY
ISSUE GALE WARNINGS FOR THAT IN THE AFTERNOON FORECAST.

BIG WAVES ARE FORECAST TO BEGIN REACHING THE COAST THURSDAY. TIDAL
ANOMALIES CONTINUE TO RUN ABOUT PLUS 1.5 FEET. EXPECT THE TIDES
TO CONTINUE RUNNING HIGHER THAN THE PREDICTION THE NEXT SEVERAL DAYS
DUE TO THE EFFECTS OF PERSISTENT LOW PRESSURE. A COASTAL FLOOD WATCH
IS IN EFFECT THIS MORNING THROUGH THURSDAY AFTERNOON BUT PROBLEMS
ARE MOST LIKELY AROUND HIGH TIDE THURSDAY...THE FEW HOURS AROUND
NOON. THE WATCH MAY BE EXTENDED INTO FRIDAY AS WELL. CHB

&&

.HYDROLOGY...THE RAIN HAS TURNED TO SHOWERS AND THE SNOW LEVEL IS
FALLING BACK DOWN TO PASS LEVEL. IN GENERAL RIVERS FLOWING OUT OF THE
CASCADES WILL CREST LATER TODAY AND TONIGHT. MAJOR FLOODING IS
OCCURRING ON PARTS OF THE NISQUALLY...COWLITZ...PUYALLUP AND SNOQUALMIE.
THE SKYKOMISH AT GOLDBAR CRESTED EARLIER ABOVE MAJOR FLOOD STAGE AND
THE SNOHOMISH WILL RISE ABOVE MAJOR FLOOD STAGE LATER TODAY. MOST
OTHER RIVERS HAVE OR WILL EXPERIENCE MINOR TO MODERATE FLOODING TODAY.
RIVERS WILL BE CRESTING LATER TODAY AND TONIGHT. THE EXCEPTION TO THIS
IS THE SLOW MOVING CHEHALIS WHICH WILL CREST LATER TONIGHT AT CENTRALIA
AND THURSDAY INTO FRIDAY FOR THE LOWER REACHES.

MAJOR FLOODING HAS BEEN OCCURRING ON THE SKOKOMISH RIVER FOR THE
LAST FEW DAYS AND WILL CONTINUE TODAY. THE RIVER IS EXPECTED TO FALL
BELOW MAJOR FLOOD STAGE ON THURSDAY.

IN ADDITION TO THE FLOODING THE INCREASED THREAT OF LANDSLIDES DUE
TO THE HEAVY RAIN WILL CONTINUE TODAY.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...FLOOD WATCHES AND NUMEROUS FLOOD WARNINGS ARE IN EFFECT.
     WINTER WEATHER ADVISORY IN EFFECT FOR THE CASCADES.
     COASTAL FLOOD WATCH AND HIGH WIND WATCH NORTH AND CENTRAL COAST.

PZ...GALE WARNING COAST...STRAIT...INLAND WATERS.
	 SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN
ATWWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Dec 9, 9:12 AM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 N POTLATCH            47.40N 123.14W
12/09/2015  M3.10 INCH       MASON              WA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

JSMITH
Local storm report, Dec 9, 9:51 AM PST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
951 AM PST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       2 NNE PUYALLUP          47.21N 122.26W
12/09/2015  M2.53 INCH       PIERCE             WA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

JSMITH
Local storm report, Dec 9, 11:04 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1104 AM PST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 E MARBLEMOUNT         48.53N 121.43W
12/09/2015  M2.40 INCH       SKAGIT             WA   TRAINED SPOTTER

            24 HOUR TOTAL

&&

JSMITH

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 5:40 PM PSTRiver Flood WarningSEWGrays Harbor6 days
Dec 8, 8:56 PM PSTGale WarningSEW54 hr
Dec 8, 10:58 PM PSTRiver Flood WarningSEWSkagit54 hr
Dec 8, 10:58 PM PSTRiver Flood WarningSEWPierce26 hr
Dec 9, 2:51 AM PSTHigh Wind WatchSEW12 hr
Dec 9, 2:51 AM PSTWinter Weather AdvisorySEW12 hr
Dec 9, 2:53 AM PSTGale WatchSEW12 hr
Dec 9, 4:31 AM PSTRiver Flood WarningSEWKing38 hr
Dec 9, 5:02 AM PSTRiver Flood WarningSEWKing18 hr
Dec 9, 5:07 AM PSTRiver Flood WarningSEWPierce, Thurston57 hr
Dec 9, 6:23 AM PSTRiver Flood WarningSEWClallam13 hr
Dec 9, 8:57 AM PSTRiver Flood WarningSEWSnohomish17 hr
Dec 9, 2:06 PM PSTRiver Flood WarningSEWLewis31 hr
Dec 9, 2:20 PM PSTCoastal Flood WarningSEW38 hr
Dec 9, 2:20 PM PSTCoastal Flood AdvisorySEWSan Juan28 hr
Dec 9, 2:40 PM PSTGale WatchSEW7 hr
Dec 9, 2:40 PM PSTSmall Craft AdvisorySEW7 hr
Dec 9, 2:51 PM PSTWinter Weather AdvisorySEW33 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.